MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED BASEPLATE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED BASEPLATE; SHOULDER JOINT METAL PROSTHESIS
Model Number DWD067
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 05/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
"it was reported that a patient had an heterotopic ossification of the glenoid.Patient id: (b)(6)".
 
Additional Manufacturer Narrative
On november 10th, 2020 stryker trauma and extremities acquired tornier (b)(4).An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Per definition, a heterotopic ossification is the presence of bone in soft tissue where bone normally does not exist which lead to small bone nodules in excess, serious pains.General reasons are not well known but the most often they follow after injuries to the spinal cord injuries, neurologic troubles, traumatisms, amputations, surgeries.Factors inherent to reversed shoulder arthroplasty reported to increase the risk of heterotopic ossification include surgical approach and the extent of operative release of soft tissues.Size of the glenosphere does not seem to be a significant factor.The diagnosis has also been described as a possible risk factor (higher incidence with cuff tear arthroplasty) than in other pathologies.

Brand Name
AEQUALIS REVERSED BASEPLATE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin, 38330
FR   38330
MDR Report Key13607115
Report Number3000931034-2022-00086
Device Sequence Number13942384
Product Code KWS
UDI-Device Identifier03700386928239
UDI-Public03700386928239
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K061439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/25/2020
Device Model NumberDWD067
Device Catalogue NumberDWD067
Device Lot NumberAA1236
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight118 KG